Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

What causes discomfort while defecation?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 9352 Questions
Question
My wife had surgery on her exposed hemorrhoids about 4 months ago. She had to get surgery again (by the same surgeon) because scar tissue was causing her discomfort and bowel movement problems. Now when she defecates her stool is always stringy. What could cause this and should we consult the same doctor?
Posted Tue, 12 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Ivan R. Rommstein 3 hours later
Brief Answer:
Hi and welcome to HCM

Detailed Answer:
Yes, I think that you should consult doctor to evaluate this condition since it could indicate stenosis of bowels at any level. Considering previous surgery,most probable would be stenosis at place where hemorrhoids were removed,but it must be proved by some tests such as rectoscopy or irigography. Other possible causes are tumors or partasite infections but this is not first thing to think of. In every case, I doubt that there is serious u8nderlying cause,but she should have work up to check rectum and anal canal. Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor